Wondering about Tim
AnonymousDecember 14, 2008 at 6:36 am
As you have read, I have defineately been affected by mood. All the other things are OK so far, like BP, heart rate, just had blood work for SED, CMP and a few others all came back perfect.
I was origianally instructed to take 60/50/40/30 each day for three weeks each. But what actually happened was 60X2, 40X2, 50X1 and I went back up to 60 on my own. I went to 40 when I reported the increase in foot drop but after reexamintaion he said take 50 per day til Jan when I see him.
His thoughts are that the lower my dose, the longer it will take to recover.
So, I will do 60 if I can take it for a week or two, then go to 50 for the remainder til the visit or more problems etc.
I am on the fence with whether or not it is working. the inflammation is going down, that is for sure. Some of my numbest fingers are feeling some sensation, but the legs are slow in benefit. He said the foot drop will be the last thing that gets better. And In his last letter re emphasized the possibility, of MMN again! Probably due to weakness reported after snuffing the inflammation with the Pred.- Well, thats it, wait and see.
Unfortuneately I did get worse enough to cancel my current business trip to Austin to look at a project we are working on and felt bad that just a few weeks ago, I could have made the trip, but now can’t. A week or two and if things don’t start turning around, I’ll be pushing Both my Dr’s for the next step. thanks tim
AnonymousDecember 15, 2008 at 7:48 am
It’s so strange to me how steroids can make things worse before better.
Is that what you are saying ? That’s why you couldnt go on the business trip, b/c of the steroids ?
I hope you get better soon so that you can get off those things. I am so glad you are tolerating well for the most part. As for the moods, Welcome to PMS. :p
Just wanted to make you smile.
have a great week.
AnonymousDecember 17, 2008 at 5:17 am
I am off the fence now. I have gotten worse again. I went to MY PCP Monday with my wife on a must see, and could hardly get into the office. I asked him to call down to HUP in PHL to convey to my neuro I keep getting worse, Walking soooo slooow.
I bought the cane now so I look like Dr. House walking around. I was pretty much losing it in the Dr. Office and demanded something must be done asap.
That I can’t stay on this treatment plan til the end of Jan because in a week or two, I’ll be immobile at the rate it going.
Now they are playing phone tag with one another. GP and Neuro.
AnonymousDecember 17, 2008 at 7:36 am
Wow, Tim…what the heck is going on !
I hope they can quit playing tag soon and get something straight for you.
You must be one of those that cant do the steroids. Obviously, eh ?
I’m having issues too and I’ll tell you, this is the worst possible time of the year to have this crap acting up full force.
good luck and keep us posted….
December 17, 2008 at 11:09 am
I really do think there is a pattern of relapsing for most during the fall/winter season, Kevin included. It has to be colds,flus, allergies due to dry air, dust mites. I wonder if it would be prudent to do a load during these months, I am going to run it by Kevie’s doc. Al the very least, the extra ivig might help ward off the bugs therefore not allowing a relapse???
AnonymousDecember 17, 2008 at 12:25 pm
I’ve responded to one of your previous posts regarding my diagnosis of Multifocal CIDP, also known as MADSAN. Two years ago my physicians tried IV methylprednisolone (1 gram infusion twice a week) Two days after the first infusion, I woke up with dramatically worsened symptoms. The steroid made the disease kick into overdrive. It was not side-effect-type weakness from the drug, it was an acute increase in CIDP activity, triggered by steroids. A neurologist at Mayo Clinic told me that he has seen this occur in a small percentage of CIDP patients, and he had no explanation as to why.
This exacerbation dramatically increased the overall baseline level of disability that I now deal with on a daily basis.
Best of luck to you.
AnonymousDecember 17, 2008 at 1:42 pm
Hey Guys and Gals,
This is exactly when it got me hard last year but perhaps a week or two earlier. Had the spinal tap on the 23rd. Dawn, your on to something here.
Kritin has season flares too.
Hey Billt, I am the oddball. the more steroid I take the weaker I get, I tried going up on my own and I get weaker, Now I dropped to 50 and it it more tolerable. When I got the steroid injected in my back it gave me foot drop.
So now I know.
Phone tag has finally ended. Get aload of this. The Neuro tries calling my PCP who left message two days in row. Here Neuro called me by mistake and asked for Dr. Grover when I answered. HA HA. So I told him what was going down directly.
Anyway he said come down off the Prednisone 10MG every 3 days and he is gonna whip up a Recipe of IVIG for me. He doesn’t want me get it between Xmas and new year B/C of being in the hospital over holiday. So I don’t know,
what am I looking at 4 days in a row for first one?? I hope I don’t worsen too badly til then or it roar its ugly face at me. Now I am Scaired.
Problem being there is a good hospital 5 mi away but my neuro is in PHL.
How do I deal with that?? Advise me, thanks tim.
December 17, 2008 at 1:53 pm
Great news, IVIG at last. Check your caller id and call the neuro back!!!! Typically ivig IS done in the hospital the first time, to watch for reaction. But if you did it in an outpatient facility, you would have the same watchdog nurses, if not better, as infussions are all they do. A nurse on the floor of the hosp has so many more things to attend to. If you are going down that fast, maybe you could insist for the doc to write it up for an outpatient infussion center asap. Honestly, Kevin did so much better with the infussion mentally and physically at home than in the hospital. Nothing was done differently. Obviously for a first time you could not do home health, but I really DO think outpatient WOULD suffice. Whether it is in the hosp or out pat. be sure to demand those pre-meds AROUND the clock and insist on a slow infussion with a slow ramp up. I am so excited for you I can’t even type as fast as I am thinking. Good luck.
Dawn Kevies mom
December 17, 2008 at 2:57 pm
I no longer take things for granted, that being said, pre-meds are typical protocol but not everyone understands typical OR protocol. So I would make sure the doc writes the scrip for the premeds so there is no question about it. If worse comes to worse, bring your own stuff, tylenol (regular) benadryl, aleve or motrin. Try to push for the outpatient center so you can go home and relax after. just stay accessed if you are a hard stick, or re-access each day if it is no big deal. Can’t tell you how happy I am for you, keep strong, YOU WILL GET THROUGH THIS. I know it!
DAwn Kevies mom
AnonymousDecember 17, 2008 at 3:53 pm
The doctor prescribing the IVIg can do the scripts for the premeds – if you get to the hospital/infusion center and don’t have them but need them then the on-call doctor can write them for you. Both hospitals near me also have infusion centers in them so check the hospital near you first. Good luck, welcome to IVIg and remember – the side effects can be icky but so is paralysis.
AnonymousDecember 17, 2008 at 4:41 pm
From what I have gathered and read on the site, it is no Picnic thats for sure but, like you said, its better than paralysis. I have to get the details all worked out with the Doctors and Insurance. Where, when, how much how often etc.
I am happy to move on to try this. I was hoping the steroid would work. When It didn’t, I became depressed and felt hopeless because it felt like the Doc was hell bent on this steroid thing. But once I told him I took a turn for the worse and required a cane and had problems with buttoning jeans, the first words out of his mouth was we wil have to try IVIG. So I felt some relief.
I would have been a good candidate to do Pred long term health wise, just not the right fix for my variant. Hopefully this will work. It’s up the Big Guy Upstairs on what will work,
Thank you for the words of encouragement and all the support from each and every one of you to this point. I would not be as on top of it, knowledgeable, or even have a clue if it weren’t for the forum members.
Searching the internet may yield facts but on the forum, This is how it IS!
AnonymousDecember 18, 2008 at 8:15 am
I just wanted to add one more thing.
I dont remember my dr ever ordering pre-meds. It was something he told me to do…take the benedryl and tylenol and then the nurses always asked me if I did. Hmm.. Except one time, for while he was having me take 20mg of prednisone before each infusion for side effects. Other than that, unless the orders were there if I needed the pre-meds…I always took them on my own.
Cheaper to buy our own.
I guess each dr is different.
Try not to feel too bad about the roids not working….didnt help me, either.
We have no proof that ivig works for me either…other than, as of late, my progression b/c of not having the right amt. So…could be…maybe it does help me. Dr always said he thought it keeps me “in check”.
anyway…….glad you are here for help AND to help us. 😉
You must be logged in to reply to this topic.